Ohio, 2012Damaging Wind in Ohio, July 7, 2012
July 7, 2012 · NWS CLE · 1 event in 1 county or zone
A cold front moved across the Upper Ohio Valley on July 7th. Some showers and thunderstorms developed along the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the Upper Ohio Valley on July 7th. Some showers and thunderstorms developed along the front. At least one thunderstorm became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 12:20 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 7, 12:20 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EDT SAT JUL 7 2012
.SYNOPSIS...
A COLD FRONT OVER ONTARIO WILL SAG SOUTH ACROSS THE AREA LATE
TODAY AND TONIGHT. CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST
OVER THE GREAT LAKES EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST APPEARS ON TRACK WITH RAPID WARMING INTO THE 90S WITH
DEWPOINTS RANGING THROUGH 70S. INSTABILITY IS INCREASING WITH THE
CIN/CAP REMOVED OVER THE CENTRAL AND EASTERN COUNTIES. DCAPE IS
NEAR 1600 J/KG WHICH INDICATES DOWNBURST POTENTIAL REMAINS HIGH.
CONVECTIVE INITIATION REMAINS DIFFICULT TO DISCERN SO WILL LEAVE
CURRENT POP FORECAST AS IS.
WILL KEEP THE CURRENT MAX TEMPERATURES FORECAST THE SAME WITH JUST
A SLIGHT DECREASE NEAR FDY TO 100.
PREVIOUS DISCUSSION:
CURRENT FORECASTS LOOK VERY GOOD SO ONLY MINOR CHANGES PLANNED.
12Z SOUNDINGS ACROSS THE AREA SHOW 850 MB TEMPERATURES OF +23C
WHICH TRANSLATES TO SURFACE HIGH TEMPERATURES NEAR 100F AWAY FROM
ANY LAKE BREEZES. RECORD HIGHS MAY BE REACHED AT CAK MFD FDY TOL
AND PERHAPS YNG. RECENT RAINS OVER THE LAST WEEK HAVE MOISTENED
THE GROUND IN SOME PLACE LIKE CLE WHILE CAK AND MFD HAVE HAD
LITTLE RAIN. THE DRIER GROUND ALLOWS FOR MORE SENSIBLE HEATING AND
THUS WARMER TEMPERATURES.
SCATTERED CONVECTION MAY DEVELOPED LATE THIS AFTERNOON WITH THE
APPROACH OF A WEAK COLD FRONT NOW JUST NORTH OF LAKE ERIE. INTENSE
HEATING OVER THE NEXT FEW HOURS AND GRADUAL COOLING ALOFT SHOULD
REDUCE THE CIN/CAP CURRENTLY IN PLACE AFTER 20Z. DAMAGING
DOWNBURST WINDS ARE LIKELY WITH ANY STORM DEVELOPMENT GIVEN THE
DCAPE OF 1600 J/KG IN PLACE AND SURFACE DELTA THETA VALUES WELL
OVER 30C EXPECTED IN THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL SAG SOUTH ACROSS THE FORECAST AREA EARLY
TONIGHT. WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
TONIGHT. THE MODELS HAVE BEEN INSISTENT THAT THE FRONT IS SHALLOW
AND THERE WILL BE ENOUGH UPWARD MOTION NORTH OF THE FRONT FOR A
CONTINUING CHANCE OF SHOWERS/THUNDERSTORMS TONIGHT INTO SUNDAY. I
EXPECT THAT MOST OF THE SHOWERS BY LATE TONIGHT AND SUNDAY MORNING
WILL BE LIGHT...FALLING OUT OF A MID DECK OF CLOUDS...EXCEPT FOR
THE SPOTS THAT CONTINUE TO GET SOME CONVECTION. THE SHOWERS SHOULD
MOVE SOUTH OF THE FORECAST AREA BY MID AFTERNOON SUNDAY. CANADIAN
HIGH PRESSURE WILL BUILD SOUTHEAST THE FIRST HALF OF THE WEEK
BRINGING DRY AND SEASONABLE WEATHER BACK TO THE AREA.
TEMPERATURES WILL DROP BACK TO MORE SEASONABLE LEVELS STARTING ON
SUNDAY AND ESPECIALLY BY SUNDAY NIGHT AND MONDAY. TEMPERATURES ON
SUNDAY ARE A BIT TRICKY. IT WILL START OUT WARM AND DEPENDING ON THE
AMOUNT OF CLOUDS/SUNSHINE IT COULD STILL BE A WARM DAY...ALTHOUGH
NOT AS HOT WITH HIGHS IN THE 80S...DEWPOINTS WILL BE DROPPING ON
SUNDAY. THE COOLER/DRIER AIR WILL BE MOST NOTICEABLE ALONG THE LAKE
ERIE LAKESHORE ON SUNDAY AND EVERYWHERE SUNDAY NIGHT. A CHANCE TO
GIVE THE AIR CONDITIONERS A BREAK.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
LITTLE CHANGE IN THE LONG TERM FORECAST. MODELS CONTINUE TO HAVE
LARGE AREA OF HIGH PRESSURE OVER THE AREA THROUGH THE EXTENDED.
THIS WILL RESULT IN DRY CONDITIONS AND MUCH MORE SEASONAL
TEMPERATURES.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
A BOUNDARY IS MOVING THROUGH EARLY THIS AFTERNOON AND SHIFTING
THE WINDS TO THE WEST OR NORTHWEST. AT 17Z THE REAL COLD FRONT
WITH THE LOWER DEW POINTS EXTENDS FROM THE THUMB OF MICHIGAN
THROUGH THE CHICAGO AREA. STILL A TOUGH CALL ON WHEN AND WHERE THE
THUNDERSTORMS WILL DEVELOP. ATTM THINKING AN AREA OF THUNDERSTORMS
COULD DEVELOP FROM CAK...YNG AND GKJ SOUTH EARLY THIS AFTERNOON AND
THEN MORE MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR MID TO LATE AFTERNOON.
THE CAP IS WEAKENING AND THE AIRMASS IS VERY UNSTABLE. ANY STRONG
THUNDERSTORMS COULD HAVE VERY STRONG WINDS.
ONCE THE FRONT MOVES THROUGH IN THE NORTHEAST FLOW SOME MVFR
CEILINGS WILL DEVELOP.
VFR FOR SUNDAY WITH A DECREASING AND DRYING NORTHEAST FLOW.
.OUTLOOK SUNDAY AFTERNOON THROUGH WEDNESDAY...MAINLY VFR.
&&
.MARINE...
THE WINDS ARE STRONGER ON THE EAST END OF THE LAKE BECAUSE THE
GRADIENT IS TEMPORARILY TIGHTER. INCREASED THE WINDS AND WAVES
ON THE EAST END THROUGH AROUND NOON AND THEN THE WINDS AND WAVES
SHOULD DECREASE.
MODELS CONTINUE TO PUSH COLD FRONT ACROSS LAKE ERIE TONIGHT. SPC
HAS AREA UNDER SLIGHT RISK FOR SEVERE...SO POTENTIAL DOES EXIST FOR
SMW TONIGHT. WINDS TURN TO THE NE SUNDAY BEHIND THE FRONT. EXPECT
CHOPPY CONDITIONS WITH 2 TO 4 FOOT WAVES...BUT SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ012-014.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ003-
006>011-013-017>023-027>033-036>038-047.
PA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...REL
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...KIELTYKA
MARINE...DJB/KIELTYKAHazardous weather outlook, Jul 7, 4:27 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
527 AM EDT SAT JUL 7 2012
OHZ012-014-PAZ002-003-080930-
LAKE-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
527 AM EDT SAT JUL 7 2012
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
OHZ003-006>011-013-017>023-027>033-036>038-047-080930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
527 AM EDT SAT JUL 7 2012
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE EXCESSIVE HEAT WARNING.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
OHZ089-PAZ001-080930-
ASHTABULA LAKESHORE-NORTHERN ERIE-
527 AM EDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
LEZ061-142>149-162>169-080930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
527 AM EDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
Thunderstorm Wind, Portage
- When
- July 7, 1:30 PM EST
- Where
- Portage County, Shalersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.230, -81.230
Thunderstorm winds downed three trees in Shalersville Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406206.